Finished 4th cycle and ugh. Skin on face: Temperamental. Unbelievably clear one day and patchy dry with some blemishes next. Dry patches are unexpected and unresponsive to OTCs. Blistex-balm concoction worsens patches. Sometimes responds to ointment, cortisone products, petroleums, steroid creams and overhydration. Moisturizers: Purpose is sometimes irritating. Noticed moisturizing face after wetting face and blotting (hence diluting lotions) works and reduces irritation (the raising of those patches of dry skin). Sometimes use Vanicream for sensitive skin but at this point everything is irritating. Blemishes: Got a nodular the other day (I suspect blocked pore from Aquaphor, but cystics are under the skin and I am only speculating).For four days, it refused to stop growing and I finally popped it. The skin under nodular bruised and I was ordered to apply Biafine daily to my face for fading purposes. My directions from my derma was next time, while under Accutane, you must come in and we'll treat it. The concern was the result of my "picking" would leave a dent or scar; I am very lucky to say that in two weeks the blemish has almost completely faded and there is no apparent dent. Dry Patches: When the patches on my face are irritated, they are pink and raised. My friend describes them as "mosquito bites." The best remedy I have found is to keep those parts overly moisturized, stay stay hydrated, and try to get a topical steroid. Once these spots are irritated moisturizer did not help. I was prescribed Topicort Lp. You can only apply this steroid 2x a day, so drink up. ALSO, LADIES, MAKE-UP ON THESE PATCHES ONLY MAKE THEM MORE VISIBLE--SORRY--I WOULD NOT SUGGEST ATTEMPTING TO COVER THEM Body condition: No dry spots on body. I just had a waxing treatment for an upcoming vacation and again, I have had no problems. Hair/Scalp: Hair slightly dry but probably due to chemical treatments. No dandruff. Lips: The same blistex-in-container-corti mix works perfectly. Due to sensitivity, extreme patchiness, and traveling for the holidays I am stopping accutane for 1 week. This will be my last cycle. And whatever you do, if no time else, do not take hot or lukewarm baths at this point. I hope this helps.
Sometime in October/November marked my third and fourth cycle respectively. I have taken notes throughout my medicating, so, this is where I will be copying from for this entry. Experience with exfoliating: Initially, exfoliating brightened (by this time) and removed my flaky skin. This skin was slowly and subtly appearing around "smile lines;" Not on my lips but around the curved area from chin to nose--hope that was somewhat clear. After a couple of exfoliations, more dry spots appeared and I immediately stopped exfoliating all together. Experience with face wash products: Neutrogena face wash now too harsh and fragrant for skin and caused irritation--switched to Purpose. Experience with lip balms: Lip balms previously mentioned declined dramatically in efficacy. I can only remember Aquaphor, Carmex, and Blistex Med balm (in tube)...I believe additional ones are mentioned in the earlier blog. Blistex Med balm in container (not tube) works great especially mixed with Dr. Dan's Cortibalm. I apply compulsively and never get the horrid white film or gross sensation on my lips (as I did with the others). Noticeably smooth and not flaky after use of blistex-corti balm concoction. Skin texture: My skin texture around my neck has changed; it feels like permanent goosebumps but not readily noticeable by others. With moisturizer it returned to normal. I use(d) Purpose Moisturizer as well. Warning: In my case, I would heavily moisturize (e.g. before going to lunch) and in 30 mins my driest spots would be peeling. In times of flaky desperation, I would apply the lip balm to severe areas of dry skin. I do not know how idiotic this might sound but this method not only worked, it worked for almost 2 months. Face is looking smooth overall but I'm still nervous. All residual blemishes flake away as soon as they appear in 24-36 hours. Scalp feels drier than usual;however this could be attributed to seasonal transitions.
Hi reader, Please forgive me for my lax formatting and spacey documentations in advance. In short, my first noticeable "acne" experience (and all of it's insecurities and hypersensitive awarenesses) began several months into my first post-collegiate job. This job involved the constant use of harsh solvents and the onset of my acne seemed consistent with dermatitis; however, I am a chemist and not a physician...I speculate coincidence is just as plausible as the former passive deduction. For ~3 months I treated my increasingly worsening acne with overpriced products. Antibiotics daily and retinol/benzyl peroxide topical gel for several months were the doctors first orders. Fast-forward 3 years later and I am still doing the same thing. Naturally, my face did get better and my antibiotic use was reduced to taking a tablet each day one week before my cycle; however each time we faded my antibiotic out, my nodular acne reappeared. It's been 14 days of stressing about back pains and liver failure that I do not have--yet. Reading these blogs are toxic yet therapeutic hence my contribution. I am taking one tablet on odd days and two on even. Each tablet is 40 mg. In addition to taking isoteronin? I am taking erythromycin once a day. My acne has been mild the last two years, but always unpredictably predictable and discouragingly reoccurring. I still wonder if I am doing the right thing but I cannot continue to take antibiotics without expecting similar longterm adverse effects. Week one: residual acne from womanly processes but face around acne unusually smooth and even. The contrast is striking. I have been on one antibiotic a day for one month prior to starting Roaccutane. I will continue two weeks into my isoteronin and can discontinue if I do not flare. My stomach is nauseated from the antibiotics and I'm always tired. Week 2: my stomach is no longer nauseated but I'm still tired. The source of exhaustion is questionable and cannot be definitively solely contributed to the medication(s). 13th and 14th day, the upward trend of breakout free days has been abruptly terminated. I am being to breakout along the right side of my jaw...however I must inform you that due to my increasing drying lips and a small patch of peeling skin (between my chin and lip) I have stopped my topical treatment,epiduo. This could be a simple consequence. I will continue to monitor and update accordingly.